Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 16, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 13, 2004, 1:42 PM EDT for Collier County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2004, 1:42 PM EDT (17:42 UTC)
- Expired
- Apr 13, 2004, 2:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 85 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
383
WUUS52 KMFL 131742
SVRMIA
FLC021-131815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
141 PM EDT TUE APR 13 2004
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COLLIER COUNTY IN SOUTHWEST FLORIDA
THIS INCLUDES THE CITIES OF...OCHOPPE...MONROE STATION
* UNTIL 215 PM EDT
* AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR EVERGLADES
CITY...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY
AND SIGNIFICANT DAMAGE TO PROPERTY.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305-229-4522 TO REPORT SEVERE WEATHER.
LAT...LON 2625 8114 2623 8094 2594 8092 2583 8107
2583 8127 2595 8134
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 11:05 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 13, 11:05 AM EDT, 2 hours 37 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE MIAMI FL 1105 AM EDT TUE APR 13 2004 ...UPDATE...PLAN TO REMOVE THE WND ADV FOR SOUTHERN PART OF THE CWA IN THE ZONES...AS THE WINDS THAT PROMPTED THE WND ADV BEHIND THE TROUGH OF LOW PRESSURE HAS ALSO MOVE EAST INTO THE ATLANTIC WATERS. .PREVIOUS DISCUSSION...THE TROUGH OF LOW PRESSURE THAT BROUGHT SHOWERS AND THUNDERSTORMS ACROSS SOUTH FLORIDA EARLY THIS MORNING HAS MOVED EAST INTO THE ATLANTIC WATERS LATE THIS MORNING. THE SKIES OVER THE CWA THIS MORNING HAS BECOME PARTLY CLOUDY...AND SHOULD REMAIN PARTLY CLOUDY THROUGH THE EARLY AFTERNOON HOURS. THIS WILL ALLOW FOR THE ATMOSPHERE TO BECOME UNSTABLE AND ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP AGAIN OVER THE CWA...AS THE COLD FRONT MOVES EAST FROM THE CENTRAL GULF OF MEXICO INTO THE SOUTH FLORIDA. SO PLAN ON KEEPING THE POPS AS IS AND ONLY CLEAN UP THE WORDING. THE OTHER THING IS THAT THERE IS A MID TO UPPER LEVEL JET OF 130 KNOTS WITH A LOW LEVEL JET AROUND 50 KNOTS MOVING FROM THE CENTRAL GULF OF MEXICO AND INTO NORTHERN AND CENTRAL FLORIDA. SO ANY THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON COULD BECOME STRONG WITH WIND STRONG WIND GUSTS. REST OF THE FORECAST LOOKS GOOD AT THIS TIME. && .MARINE...NO CHANGES ARE PLAN TO THE MARINE PACKAGE...EXCEPT TO REMOVE THE MORNING WORDING. && .MFL WATCHES/WARNINGS/ADVISORIES... SCA ATLANTIC WATERS AND GULF WATERS. && BAXTER
Hazardous weather outlook, Apr 13, 8:40 AM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 840 AM EDT TUE APR 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ063-066>075-131839- BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY- MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 840 AM EDT TUE APR 13 2004 .DAY ONE...TODAY ...WIND ADVISORY UNTIL NOON FOR BROWARD..COLLIER..MIAMI-DADE AND MAINLAND MONROE... STRONG SOUTHWEST WINDS ASSOCIATED WITH A LARGE LOW PRESSURE OVER THE SOUTHEASTERN U.S. WILL PRODUCE WIND GUSTS TO 40 MPH OVER MUCH OF SOUTH FLORIDA THIS MORNING. SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH LIGHTNING AND GUSTY WINDS AS THEIR MAIN THREATS. THESE STRONG WINDS WILL PRODUCE A MODERATE CHANCE OF RIP CURRENTS ALONG THE GULF COAST BEACHES OF COLLIER AND MAINLAND MONROE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IN NOT ANTICIPATED.
In the hours before
Special weather statement, Apr 13, 11:38 AM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1138 AM EDT TUE APR 13 2004 FLZ073-075-131637- MAINLAND MONROE-WESTERN DADE- 1138 AM EDT TUE APR 13 2004 ...SHOWERS PRODUCING WINDS GUSTS UP TO 40 MPH... A CLUSTER OF SHOWERS OVER MAINLAND MONROE COUNTY WILL MOVE NORTHEAST AT 30 MPH AND INTO WESTERN MIAMI-DADE COUNTY THROUGH 1230 PM. THE SHOWERS WILL BE CAPABLE OF PRODUCING WINDS GUSTS UP TO 40 MPH AND COULD BECOME THUNDERSTORMS. SOME LOCATIONS THAT COULD BE AFFECTED BY THESE SHOWERS ARE WILDERNESS WATERWAY SOUTH IN MAINLAND MONROE...AND SHARK VALLEY OBS TOWER IN MIAMI-DADE COUNTY. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
Local storm report, Apr 13, 11:39 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1139 AM EDT TUE APR 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 AM NON-TSTM WND DMG PAHOKEE 26.82N 80.66W
04/13/2004 PALM BEACH FL EMERGENCY MNGR
STRONG WINDS PRODUCED MINOR DAMAGE TO AWNINGS AND
CARPORTS...BRANCHES OF TREES.
0300 AM NON-TSTM WND DMG BELLE GLADE 26.69N 80.67W
04/13/2004 PALM BEACH FL LAW ENFORCEMENT
TREES AND LIMBS DOWN...AWNINGS AND TRAILER SKIRTS RIPPED
OFF...ONE TRAILER LOST A ROOF...STORE FRONT WINDOW
BROKEN...MINOR DAMAGE IN CITY OF BELLE GLADE.
0230 AM NON-TSTM WND DMG SOUTH BAY 26.66N 80.72W
04/13/2004 PALM BEACH FL LAW ENFORCEMENT
NUMEROUS TREES DOWN...FELL ON AND SEVERELY DAMAGED 4
TRAILERS IN SOUTH BAY. WINDOWS BROKEN AND CARPORTS
DAMAGED IN TOWN. POWER POLES ALSO DOWN IN TOWN.
&&
RLPSpecial weather statement, Apr 13, 1:13 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 113 PM EDT TUE APR 13 2004 FLZ067-068-071-072-131815- BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD- 113 PM EDT TUE APR 13 2004 ...THUNDERSTORMS WITH WIND GUSTS UP TO 40 MPH MOVING INTO PALM BEACH AND BROWARD COUNTIES... SCATTERED THUNDERSTORMS ARE DEVELOPING OVER THE INTERIOR REGION OF SOUTH FLORIDA AND WILL MOVE NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL MOVE INTO THE WESTERN PORTIONS OF PALM BEACH AND THE EVERGLADES OF BROWARD COUNTY BETWEEN 130 PM 2 PM. THE THUNDERSTORMS WILL THEN CONTINUE TO MOVE NORTHEAST INTO THE METRO REGIONS OF PALM BEACH AND BROWARD COUNTIES BETWEEN 145 PM AND 215 PM. SOME LOCATIONS THAT COULD BE AFFECTED BY THE STORMS ARE CORAL SPRINGS....WESTON...HILLSBORO BEACH...AND DEERFIELD BEACH IN BROWARD. IN PALM BEACH COUNTY...THE LOCATIONS THAT COULD BE AFFECTED ARE BOCA RATON...HIGHLAND BEACH...AND DELRAY BEACH. THE THUNDERSTORMS CAN PRODUCE WINDS GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL. IF YOU HEAR THUNDER OR SEE LIGHTNING MOVE INSIDE. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
Special weather statement, Apr 13, 1:25 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 125 PM EDT TUE APR 13 2004 FLZ070-075-131625- EASTERN COLLIER-MAINLAND MONROE- 125 PM EDT TUE APR 13 2004 ...STRONG THUNDERSTORM MOVING INTO MONROE AND EASTERN COLLIER COUNTIES... A STRONG THUNDERSTORM MOVING FROM THE NEARSHORE WATERS OF MAINLAND MONROE COUNTY WILL MOVE NORTHEAST AT 35 MPH INTO MONROE AND EASTERN COLLIER COUNTIES BETWEEN 130 PM AND 2 PM. SOME LOCATIONS THAT COULD AFFECTED ARE WILDERNESS WATERWAY NORTH...EVERGLADES CITY...AND MONROE STATION. THE THUNDERSTORM COULD PRODUCE WIND GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL. IF YOU HEAR THUNDER OR SEE LIGHTNING MOVE INSIDE. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:13 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Apr 13, 1:10 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Apr 13, 1:55 AM EDT | Tornado Warning | MFL | Collier, Monroe | 65 min |
| Apr 13, 3:05 AM EDT | Tornado Warning | MFL | Collier | 25 min |
| Apr 13, 4:10 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Apr 13, 4:15 AM EDT | Tornado Warning | MFL | Broward | 60 min |
| Apr 13, 4:29 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Apr 13, 4:35 AM EDT | Tornado Warning | MFL | Collier | 55 min |
| Apr 13, 5:20 AM EDT | Special Marine Warning | MFL | 115 min | |
| Apr 13, 5:38 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Apr 13, 5:48 AM EDT | Special Marine Warning | MFL | 42 min | |
| Apr 13, 7:10 AM EDT | Special Marine Warning | MFL | 65 min | |
| Apr 13, 7:42 AM EDT | Special Marine Warning | MFL | 93 min | |
| Apr 13, 7:42 AM EDT | Special Marine Warning | MFL | 93 min | |
| Apr 13, 12:56 PM EDT | Special Marine Warning | MFL | 49 min | |
| Apr 13, 2:00 PM EDT | Special Marine Warning | MFL | 90 min | |
| Apr 13, 2:34 PM EDT | Tornado Warning | MFL | Broward, Miami-Dade | 56 min |
| Apr 13, 3:23 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Apr 13, 3:23 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Apr 13, 3:52 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.